Alert archive / Arizona / Flash Flood Warnings in 1999

Flash Flood Warning 27, NWS Las Vegas, NV

July 12, 1999Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 12, 1999, 7:30 AM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 1999, 7:30 AM MST (14:30 UTC)
Expired
Jul 12, 1999, 8:30 AM MST
In force
60 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mohave County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 1999-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 1999-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 121433
FFWLAS
AZC015-121530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
730 AM MST MON JUL 12 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  THIS INCLUDES THE FOLLOWING LOCATIONS...KINGMAN

* UNTIL 830 AM MST

* AT 730 AM MST...RADAR CONTINUED TO SHOW THUNDERSTORMS WITH 
  MODERATE TO LOCALLY HEAVY RAINFALL EXTENDING NORTH INTO KINGMAN. 
  RAINFALL RATES OF OVER A HALF /0.50/ INCH PER HOUR ARE LIKELY
  WITH THESE STORMS. 

THIS WARNING IS AN EXTENSION OF THE ORIGINAL FLASH FLOOD WARNING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

LAT...LON 3544 11415 3492 11409 3492 11386 3547 11398

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 5:42 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 12, 5:42 AM MST, 1 hour 48 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PDT MON JUL 12 1999

SYNOPSIS...WEATHER DISTURBANCE OVER NORTHWEST ARIZONA WILL CONTINUE
MOVING WEST...AND WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO
THE REGION TODAY. EXPECT IMPROVING CONDITIONS THIS AFTERNOON OVER
NORTHWEST ARIZONA AND SOUTHERN NEVADA IN THE WAKE OF THIS
DISTURBANCE. HIGH PRESSURE WILL REFORM NEAR THE FOUR CORNERS ON
TUESDAY...AND THIS WILL GIVE THE REGION A SOUTH OR SOUTHEAST FLOW
ALOFT. OVERALL THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE
THROUGH MIDWEEK. DAYTIME TEMPERATURES WILL BE NEAR OR BELOW NORMAL.

DISCUSSION...VORT MAX OVER FAR NW AZ HAS INTENSIFIED AS EVIDENCED BY
SATELLITE AND RADAR TRENDS. HAVE UPDATED THE FORECAST TO INCREASE
AREAL COVERAGE OF SHOWERS/THUNDERSTORMS AND INCREASED POPS ACROSS
MUCH OF THE CWA TODAY. VORT FEATURE WILL CONTINUE MOVING WWD...WITH
IMPROVING CONDITIONS ANTICIPATED OVER NW AZ AND SRN NV THIS
AFTERNOON.

AUTOMATED GAGES THUS FAR HAVE RECORDED LIGHT RAINFALL AMOUNTS OVER NW
AZ AND FAR SRN NV. HOWEVER...MODERATE TO LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH ANY CONVECTION.

.LAS...NONE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:26 AM MSTFlash Flood WarningVEFMohave64 min

Nearby

Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.